MAUDE Adverse Event Report: STRYKER SPINE-US REFLEX-HYBRID 4X14MM VARIABLE ANGLE SELF-DRIL.SCRW; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

STRYKER SPINE-US REFLEX-HYBRID 4X14MM VARIABLE ANGLE SELF-DRIL.SCRW; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Catalog Number 48644014
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Codes Neck Pain (2433); Ptosis (2620)
Date of Event 09/10/2007
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Current location of the device is unknown.
 
Event or Problem Description
A patient reported that a revision surgery occurred sometime in 2010, possibly to address, ¿some loose or fractured screws,¿ (patient was unclear on the event).Follow-up information, including preoperative and intraoperative notes, does not indicate the presence of loose or fractured screws.The physician¿s notes (dated 10 september 2007) indicate the patient experienced headaches, a decrease of sensation on the left side along with, ¿moderate left side ptosis,¿ and, ¿left-sided horner¿s syndrome¿.The physician additionally noted, ¿right pupil 2.5 mm down to 2 mm with light," and, "left pupil 2 mm down to 1.5 mm with light.¿ the operative report (dated 01 september 2010) states that the patient was noted to have, ¿persistent cervical and occipital pain.¿ pre- operative imaging showed, ¿presence of pseudarthritis with lucency around her screws and a paucity of interbody support." this report captures the fourth of four reflex hybrid bone screws.Reports have been filed separately for associated devices.
 
Additional Manufacturer Narrative
Visual, dimensional, functional and material analysis could not be performed as the device was not returned.A device and complaint history review could not performed as the device was not returned and the lot number was not provided.Per instructions for use: the surgeon must warn the patient of the surgical risks and made aware of possible adverse effects.The surgeon must warn the patient that the device cannot and does not replicate the flexibility, strength, reliability or durability of normal healthy bone, that the implant can break or become damaged as a result of strenuous activity or trauma, and that the device may need to be replaced in the future.If the patient is involved in an occupation or activity which applies inordinate stress upon the implant (e.G., substantial walking, running, lifting, or muscle strain) the surgeon must advice the patient that resultant forces can cause failure of the device.Patients who smoke have been shown to have an increased incidence of nonunions.Surgeons must advise of this fact and warned of the potential consequences.For diseased patients with degenerative disease, the progression of degenerative disease may be so advanced a the time of implantation that it may substantially decrease the expected useful life of the appliance.In such cases, orthopaedic devices may be considered only as a delaying technique or to provide temporary relief.Foreign body sensitivity.Where material sensitivity is suspected appropriate tests must be made prior to material implantation.No further investigation can be performed due to insufficient information provided.If more information is received and/or devices are returned for evaluation this investigation will be reopened and updated.
 
Event or Problem Description
A patient reported that a revision surgery occurred sometime in 2010, possibly to address, ¿some loose or fractured screws,¿ (patient was unclear on the event).Follow-up information, including preoperative and intraoperative notes, does not indicate the presence of loose or fractured screws.The physician¿s notes (dated 10 september 2007) indicate the patient experienced headaches, a decrease of sensation on the left side along with, moderate left side ptosis,¿ and, ¿left-sided horner¿s syndrome.¿ the physician additionally noted, ¿right pupil 2.5 mm down to 2 mm with light," and, "left pupil 2 mm down to 1.5 mm with light.¿ the operative report (dated 01 september 2010) states that the patient was noted to have, ¿persistent cervical and occipital pain.¿ pre-operative imaging showed, ¿presence of pseudoarthrosis with lucency around her screws and a paucity of interbody support." this report captures the fourth of four reflex hybrid bone screws.Reports have been filed separately for associated devices.

Brand Name
REFLEX-HYBRID 4X14MM VARIABLE ANGLE SELF-DRIL.SCRW
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8952407
Report Number0009617544-2019-00101
Device Sequence Number2521073
Product Code KWQ
UDI-Device Identifier04546540534682
UDI-Public04546540534682
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K063430
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2010
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48644014
Device Lot Number131553
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/31/2019
Supplement Date Received by Manufacturer09/27/2019
Initial Report FDA Received Date08/30/2019
Supplement Report FDA Received Date10/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR